MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 1650DE
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.The battery was not returned for evaluation.Review of log files pertaining controller to revealed that the battery exhibit an abnormal high cycle count due to a communication error.As a result, the reported event was confirmed.The most likely root cause of the reported event can be attributed to a communication error between the controller and battery, which may be due to a momentary disconnection on the communication pins of the controller, the controller not receiving responses from the battery, and/or due to the packet error checking method detecting bit errors.Investigation of this event is completed, and the file will be closed.If new information is received, the file will be re-opened, and a supplemental will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The manufacturer received product performance data due to the battery unusual/abnormal cycle count.The battery subsequently tested out of specification during manufacturer¿s analysis.The battery remains in use.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key10163388
Report Number3007042319-2020-03627
Device Sequence Number3573316
Product Code DSQ
UDI-Device Identifier00888707000376
UDI-Public00888707000376
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2016
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1